Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 85, NWS Wilmington, NC

September 4, 2015Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Sep 4, 2015, 7:27 PM EDT for Pender County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2015, 7:27 PM EDT (23:27 UTC)
Expired
Sep 4, 2015, 8:30 PM EDT
In force
63 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Pender County, NC

The radar

The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS52 KILM 042327
SVRILM
NCC141-050030-
/O.NEW.KILM.SV.W.0085.150904T2327Z-150905T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
727 PM EDT FRI SEP 4 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 830 PM EDT

* AT 727 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MURRAY TOWN...OR 
  NEAR BURGAW...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURGAW...MALPASS CORNER...MURRAY TOWN...WHITE STOCKING...WARDS
  CORNER...ROCKY POINT...ROOKS...WILLARD...ASHTON...PENDERLEA...
  CURRIE...LONG CREEK...ST. HELENA...ATKINSON...WATHA AND PENDER
  MEMORIAL HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 388 AND 410.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3440 7782 3450 7825 3452 7826 3453 7826
      3454 7827 3468 7816 3471 7811 3472 7811
      3472 7805 3473 7801 3471 7798 3472 7796
      3472 7777
TIME...MOT...LOC 2326Z 006DEG 9KT 3462 7791 

$$

RJD
2 follow-up statements
159 
WWUS52 KILM 050000
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT FRI SEP 4 2015

NCC141-050030-
/O.CON.KILM.SV.W.0085.000000T0000Z-150905T0030Z/
PENDER NC-
800 PM EDT FRI SEP 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN PENDER COUNTY...

AT 800 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED OVER BURGAW...MOVING SOUTH AT 5 
MPH. THIS STORM WAS BEGINNING TO SLOW DOWN AND WEAKEN AND WAS 
PRODUCING VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
BURGAW...MALPASS CORNER...MURRAY TOWN...WHITE STOCKING...WARDS
CORNER...ROCKY POINT...ROOKS...WILLARD...ASHTON...PENDERLEA...
CURRIE...LONG CREEK...ST. HELENA...ATKINSON...WATHA AND PENDER
MEMORIAL HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 388 AND 410.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF SEVERE WEATHER IS SPOTTED...CONTACT THE NATIONAL WEATHER SERVICE 
IN WILMINGTON AT 800 - 697 - 3901. THIS ACT MAY SAVE LIVES OF OTHERS 
IN THE PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3440 7782 3450 7825 3452 7826 3453 7826
      3454 7827 3468 7816 3471 7811 3472 7811
      3472 7805 3473 7801 3471 7798 3472 7796
      3472 7777
TIME...MOT...LOC 2358Z 354DEG 6KT 3456 7791 

$$

RJD
741 
WWUS52 KILM 050026
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
826 PM EDT FRI SEP 4 2015

NCC141-050035-
/O.EXP.KILM.SV.W.0085.000000T0000Z-150905T0030Z/
PENDER NC-
826 PM EDT FRI SEP 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PENDER COUNTY
WILL EXPIRE AT 830 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL EXPECTED WITH THIS THUNDERSTORM.

LAT...LON 3440 7782 3450 7825 3452 7826 3453 7826
      3454 7827 3468 7816 3471 7811 3472 7811
      3472 7805 3473 7801 3471 7798 3472 7796
      3472 7777
TIME...MOT...LOC 0023Z 006DEG 9KT 3456 7791 

$$

RJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:50 PM EDT, 37 minutes earlier.

Area forecast discussion, Sep 4, 6:50 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
650 PM EDT FRI SEP 4 2015

.SYNOPSIS...
A COOLER AND SOMEWHAT WETTER PATTERN WILL DEVELOP THIS WEEKEND
AS HIGH PRESSURE BUILDS IN FROM THE NORTHEAST. THIS PATTERN WILL
WEAKEN EARLY NEXT WEEK AS A MORE TYPICAL LATE SUMMER BENIGN
PATTERN DEVELOPS. A COLD FRONT WILL APPROACH THE REGION LATE
NEXT WEEK AS WELL.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 650 PM FRIDAY...WATER VAPOR ANIMATIONS REVEAL SEVERAL
PERTURBATIONS ALOFT AND CYCLONIC TURNING OF THE ATMOSPHERE ACROSS
THE FORECAST AREA. DRY AIR NOSING INTO THE REGION FROM THE NW WAS
AIDING IN WEAK UPPER VERTICAL CIRCULATIONS...WHILE A HOST OF
OUTFLOW BOUNDARIES SNAKED ACROSS THE CAROLINAS...ACCOMPANIED BY AN
INLAND MOVING BUT WEAKENING SEA BREEZE FRONT. DIURNAL COOLING WILL
LIKELY KILL SOME DISCREET CELLS ABOUT THE AREA...BUT THE
CONVECTION ALONG AND NEAR THE SURFACE BOUNDARY DROPPING SOUTHWARD
INTO SE NC MAY HOLD TOGETHER DUE TO ENHANCED SURFACE CONVERGENCE
AND WEAK SUPPORT ALOFT. AS A RESULT WILL INCREASE POP VALUES
MAINLY THIS EVENING FROM NORTH TO SOUTH OVER SE NC TONIGHT AS THE
FOCUS DROPS SOUTH IN THE WEAK STEERING FLOW. THE PREVIOUS FORECAST
DISCUSSION FOR THE OVERNIGHT PERIOD FOLLOWS.

WILL KEEP POPS INTO TONIGHT BUT EXPECT DRIER AIR TO SURGE IN FROM
THE NORTHEAST BEHIND COLD FRONT INTO THE EARLY MORNING HOURS. GFS
SHOWS BOUNDARY PUSHING THROUGH AREA FROM N-NE TO S-SW WITH PCP
WATER VALUES UP CLOSER TO 1.8 INCHES AHEAD OF IT AND DROPPING TO
AS LOW AS 1.2 INCHES BEHIND IT...REACHING INTO SOUTHEAST NORTH
CAROLINA BY DAY BREAK AND CONTINUING TOWARD THE SW THROUGH
TOMORROW MORNING. BUT MAY SEE SOME LOW CLOUDS AROUND WITH SHALLOW
MOISTURE EVIDENT ON MOISTURE PROFILES. ALTHOUGH MORE MOISTURE WILL
REACH IN BEHIND IT...EXPECT DRYING INTO THE MORNING FROM THE NE.
TEMPS WILL DROP AFTER MIDNIGHT WITH LOWEST READINGS NEAR OR JUST
BELOW 70 TO THE NORTHEAST AND WARMEST WITH LOWER 70S TO THE SOUTH
TO SOUTHWEST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...THE REX BLOCK CONFIGURATION WILL PREVAIL THROUGH
MOST OF THE PERIOD AT THE MID LEVELS ABATING SLIGHTLY LATE SUNDAY
WHEN THE RIDGE WEAKENS TO THE NORTH. AT THE SURFACE ITS A BIT
SIMPLER WITH HIGH PRESSURE EXTENDING DOWN FROM THE NORTHEAST IN A
WEDGE CONFIGURATION. FORCING FOR POPS APPEARS TO BE IN THE FORM OF
CONVECTIVE PROCESSES PER THE GFS. ISENTROPIC LIFT IS NOTABLY
ABSENT FROM LIFT PER DEEPER NORTHEAST FLOW. ANYHOW...WITH
RELATIVELY DRY PROFILES SATURDAY...AND VERY WEAK CONVERGENCE AT
THE SURFACE...POPS ARE MINIMAL. BOTH ELEMENTS INCREASE SUNDAY AS
BASICALLY THE SEABREEZE IS SHOWN DUE TO A WEAKER NORTHEAST FLOW
AND MODELS RESPOND WITH GOOD CONVECTION ALONG THIS BOUNDARY AND
SOME DECENT COVERAGE ELSEWHERE. TEMPERATURE FORECAST REMAINS
ESSENTIALLY UNCHANGED FROM THE PREVIOUS PACKAGE. SLIGHTLY COOLER
FOR SUNDAY VIA MORE EXPECTED CONVECTION.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 330 PM FRIDAY...MODELS SHOW THE MAIN JET RIDING WELL N OF THE
EASTERN CAROLINAS THROUGH WED. FURTHER SOUTH...A WEAK 500 MB TROUGH
OF LOW PRESSURE WILL DRIFT WEST AS HIGH PRESSURE RETROGRADES. THU
AND FRI...A LONGWAVE TROUGH BEGINS TO DIG ACROSS THE GREAT LAKES AND
THROUGH THE MISSISSIPPI VALLEY AND MID SOUTH. A SERIES OF RATHER
ROBUST MID-LEVEL SHORTWAVES HELP TO CARVE OUT THIS TROUGH. SOME OF
THIS SHORTWAVE ENERGY SHOULD GET CLOSE ENOUGH LATE NEXT WEEK TO
WARRANT HIGHER POPS.

AT THE SURFACE...HIGH PRESSURE WILL WEDGE SOUTH EARLY IN THE WEEK
THEN WEAKEN. A SURFACE TROUGH WILL DEVELOP UPSTREAM WED-FRI AND THIS
ALONG WITH THE SEABREEZE BOUNDARY WILL PROVIDE ADDED LIFT FOR AT
LEAST WIDELY SCATTERED TO SCATTERED THUNDERSTORMS GIVEN PRECIPITABLE
WATER VALUES FOR MOST OF THE PERIOD WILL RANGE FROM 1.75 INCHES TO
NEAR 2 INCHES.

HIGH TEMPS WILL BEGIN TO INCREASE AFTER MONDAY...RISING ABOVE NORMAL
MID AND LATE WEEK. LOW TEMPS WILL BE NEAR NORMAL.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 18Z...VFR EXPECTED THIS AFTERNOON AND EVENING. WINDS WILL BE
LIGHT AND VARIABLE OR LIGHT N-NE...EXCEPT BECOMING E-SE AT THE
COASTAL TERMINALS.

AS WINDS BECOME SE AT THE COASTAL TERMINALS ISOLATED SHOWERS WILL
DEVELOP ALONG A RESULTANT BOUNDARY JUST INLAND OF THE COAST. AS THE
BOUNDARY SHIFTS FURTHER INLAND AS THE AFTERNOON PROGRESSES THERE
SHOULD BE LESS CHANCE OF SHOWERS AT THE COASTAL TERMINALS. DURING
THE EVENING AN APPROACHING COLD FRONT WILL INCREASE THE POTENTIAL
FOR SHOWERS AT KLBT/KILM...WITH BEST CONFIDENCE FOR ANY TS AT KLBT.
SHOWERS WILL DECREASE BUT REMAIN POSSIBLE THE REMAINDER OF THE
EVENING AND OVERNIGHT AS THE FRONT MOVES SOUTH THROUGH THE REMAINING
TERMINALS. WINDS SPEEDS SUGGEST VSBYS WILL REMAIN MOSTLY VFR BUT
CAN'T DISCOUNT SOME TEMPO MVFR VSBYS UNTIL THE FRONT PASSES. TIME
HEIGHT ANALYSIS SUGGESTS THE POSSIBILITY OF IFR/MVFR CIGS IN THE PRE-
DAWN HOURS UNTIL MID MORNING.

EXTENDED OUTLOOK...PREDOMINATELY VFR WITH BRIEF MVFR AND POSSIBLY
IFR...IN MORNING FOG...AND ISOLATED/SCATTERED AFTERNOON SHOWERS
AND THUNDERSTORMS SPECIFICALLY SUNDAY THRU TUESDAY TIME FRAME.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 650 PM FRIDAY...PRESSURE PATTERN OVER THE WATERS REMAINS
WEAK AND SHOULD REMAIN THIS WAY INTO THE EVENING WITH SEA BREEZE
DOMINATING THE FLOW...ESPECIALLY THROUGH THIS AFTN. THEREFORE
EXPECT ON SHORE GUSTIER WINDS THIS AFTERNOON....BASICALLY
REMAINING 10 KTS. THE GRADIENT WILL BEGIN TO STRENGTHEN WITH THE
APPROACH OF A COLD FRONT LATER THIS EVENING INTO THE OVERNIGHT
HOURS. EXPECT A NORTHERLY SURGE UP TO 15 KTS OR SO. SEAS RUNNING
LESS THAN 2 FT WILL INCREASE UP CLOSER TO 3 FT IN LIGHT NORTHERLY
SURGE AFTER MIDNIGHT.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...NORTHEAST WINDS WILL BE THE STORY ACROSS THE
COASTAL WATERS THROUGHOUT THE WEEKEND AS HIGH PRESSURE REMAINS
FIRMLY IN PLACE ACROSS WHERE ELSE...THE NORTHEAST. LITTLE IN THE WAY
TO CHANGE WIND SPEEDS FROM A RANGE OF 10 TO 15 KNOTS AS WELL. THERE
MAY BE A BRIEF UPTICK SUNDAY AFTERNOON AS THE SEA BREEZE KICKS IN.
SIGNIFICANT SEAS SHOULD BE IN A 2 TO 4 FOOT RANGE.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 330 PM FRIDAY...WEDGE OF HIGH PRESSURE WILL CONTINUE MONDAY
WITH TROUGH STREWN OFFSHORE. THIS WILL KEEP NE WINDS ACROSS THE
WATERS WITH A TIGHTER PRESSURE GRADIENT ACROSS THE NEAR SHORE WATERS
THAN FURTHER OFFSHORE. THIS GRADIENT WILL RELAX MON NIGHT AS THE
WEDGE WEAKENS AND THE WINDS WILL BEGIN TO TURN TO A MORE SOUTHERLY
DIRECTION...BECOMING LIGHT AND VARIABLE WITH AN OFFSHORE BIAS TUE
MORNING AS THE LAND BREEZE MOVES OUT ACROSS THE WATERS. SSW WINDS
WILL RETURN TUE AFTERNOON AND SEABREEZE INFLUENCES SHOULD ALLOW FOR
STRONGER WINDS AS THE AFTERNOON PROGRESSES. A SIMILAR SCENARIO IS
EXPECTED ON WED...BUT BY THAT TIME THE WINDS WILL BE A LITTLE
STRONGER ACROSS THE WATERS AS A TROUGH SHARPENS INLAND. THE HIGHEST
WINDS SPEEDS THIS PERIOD WILL BE AROUND 15 KT LATER TUE AFTERNOON
AND ESPECIALLY WED AFTERNOON. SEAS WILL BE 2 TO 3 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...RJD
AVIATION...MRR
Hazardous weather outlook, Sep 4, 3:42 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
342 PM EDT FRI SEP 4 2015

AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-
053>056-051945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
342 PM EDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 4, 5:05 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
505 PM EDT FRI SEP 4 2015

SCZ017-042200-
MARLBORO-
505 PM EDT FRI SEP 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARLBORO COUNTY...

AT 505 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALLACE...MOVING
SOUTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...WALLACE...CHAVISTOWN...BLENHEIM AND MARLBORO PARK
HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3481 7968 3476 7962 3446 7961 3448 7973
      3449 7972 3450 7975 3450 7977 3449 7979
      3449 7981 3451 7983 3460 7981 3461 7978
      3465 7980 3467 7985 3474 7989 3477 7993
      3481 7993
TIME...MOT...LOC 2104Z 010DEG 16KT 3480 7978

RJD
Special weather statement, Sep 4, 6:24 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT FRI SEP 4 2015

NCZ096-042330-
BLADEN-
624 PM EDT FRI SEP 4 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BLADEN COUNTY...

AT 624 PM EDT...A STRONG THUNDERSTORM WAS OVER AMMON...OR 11 MILES
NORTH OF ELIZABETHTOWN...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL PRODUCE HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...AMMON...LAGOON...RUSKIN...WHITE LAKE AND BLADEN
COUNTY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3485 7849 3484 7849 3483 7847 3481 7846
      3481 7845 3479 7844 3477 7842 3452 7841
      3455 7873 3485 7863
TIME...MOT...LOC 2223Z 006DEG 9KT 3478 7854

RJD
Special weather statement, Sep 4, 6:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
655 PM EDT FRI SEP 4 2015

NCZ096-105-050015-
BLADEN-INLAND PENDER-
655 PM EDT FRI SEP 4 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PENDER AND
NORTHERN BLADEN COUNTIES...

AT 655 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF WALLACE TO 10 MILES SOUTHEAST OF
FAYETTEVILLE...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL WILL CAUSE WATER TO POND IN LOW-LYING
AND POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE...
BURGAW...ELIZABETHTOWN...RUSKIN...WHITE OAK...WARDS CORNER...
TOBERMORY...AMMON...WILLARD...JEROME...DUART...BLADEN COMMUNITY
COLLEGE...PENDERLEA...LAGOON...WHITE LAKE...DUBLIN...ATKINSON...
WATHA...TAR HEEL AND BLADEN COUNTY HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3475 7839 3470 7837 3467 7832 3461 7831
      3458 7826 3455 7825 3472 7811 3473 7801
      3471 7798 3472 7790 3449 7794 3461 7878
      3467 7881 3469 7881 3472 7884 3483 7890
      3485 7880 3486 7850
TIME...MOT...LOC 2253Z 329DEG 28KT 3479 7788 3501 7873

RJD

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:24 PM EDTSpecial Weather StatementILMBladen66 min
Sep 4, 6:55 PM EDTSpecial Weather StatementILMBladen80 min
Sep 4, 7:05 PM EDTAreal Flood WarningILMBladen3 hr
Sep 4, 7:32 PM EDTSpecial Weather StatementILMRobeson58 min
Sep 4, 7:46 PM EDTSpecial Weather StatementILMBladen, Robeson59 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.